Alert archive / Colorado / Wind Advisories in 2006
Wind Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 12, 2006, 12:24 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2006, 12:24 PM MST (19:24 UTC)
- Expired
- Jan 12, 2006, 4:04 PM MST
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 121924 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1224 PM MST THU JAN 12 2006 .STRONG WINDS WILL CONTINUE ACROSS EASTERN COLORADO TODAY AS AN AREA OF LOW PRESSURE MOVES EAST AWAY FROM THE AREA. COZ090>092-130000- /O.NEW.KGLD.WI.Y.0003.060112T1924Z-060113T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 1224 PM MST THU JAN 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS...BEFORE WINDS BEGIN TO DECREASE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
1 follow-up statement
000 WWUS73 KGLD 122304 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 404 PM MST THU JAN 12 2006 .WIND SPEEDS HAVE BEGUN TO DECREASE ACROSS EASTERN COLORADO AND WILL CONTINUE TO WEAKEN THROUGH SUNSET. COZ090>092-130015- /O.CAN.KGLD.WI.Y.0003.000000T0000Z-060113T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 404 PM MST THU JAN 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS THE ADVISORY AREA HAVE WEAKENED BELOW ADVISORY LEVELS...AND WILL CONTINUE TO WEAKEN THROUGH SUNSET. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED $$ JRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 12, 12:24 PM MST, 0 minutes earlier.
Area forecast discussion, Jan 12, 12:24 PM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1224 PM MST THU JAN 12 2006 .DISCUSSION...ONE MORE UPDATE ON THE WAY MAINLY TO CLEAN UP WX WORDING AND FINE TUNE THE TEMPERATURE FORECAST...AS MANY LOCATIONS IN THE EASTERN CWA WILL BE SEEING THEIR HIGH TEMPERATURES RIGHT NOW...WITH TEMPS FALLING THROUGH THE AFTERNOON. ASIDE FROM THE RA/SN WINDS ARE THE OTHER MAIN CONCERN. APPEARS TO BE A BRIEF WINDOW WERE ADVISORY LEVEL WIND GUSTS MAY BE REACHED FOR A SHORT TIME. ONLY PROBLEM IS THAT THERE IS LITTLE IN THE WAY OF ISALLOBARRIC...CAA OR ANY OTHER DYNAMIC PROCESS GOING ON TO AID IN MIXING. STRONG WINDS WILL RELY COMPLETELY ON MIXING OUT AS THE CLOUDS CLEAR. FOR THE BULK OF THE WESTERN CWA BEST WARMING/MIXING CONDITIONS WILL LIKELY FALL AROUND 19-22Z SO TIME RANGE HERE IS PRETTY SHORT...HOWEVER FARTHER WEST ACROSS EASTERN CO AND EVEN EXTREME WESTERN KANSAS BETTER MIXING MAY LAST A BIT LONGER. WITH THIS IN MIND...AND THE LATEST LIC OBSERVATION G46KT WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...WIND ADVISORY UNTIL 5 PM THURSDAY FOR COZ090-COZ091-COZ092 && JRM
Hazardous weather outlook, Jan 12, 5:07 AM MST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 507 AM MST THU JAN 12 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131445- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 607 AM CST THU JAN 12 2006 /507 AM MST THU JAN 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LOCKHART
Nearby
Wind Advisories in Colorado, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.